MAUDE Adverse Event Report: STERIS CORPORATION - MONTGOMERY DUAL ARTICULATING HEADREST ASSEMBLY

STERIS CORPORATION - MONTGOMERY DUAL ARTICULATING HEADREST ASSEMBLY
Model Number Head Support
Medical Device Problem Code Use of Device Problem (1670)
Health Effect - Clinical Code Pain (1994)
Date of Event 10/10/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A steris surgical service representative inspected the dual articulating headrest assembly and confirmed it to be operating properly.No issues were noted with the function or operation.The user facility requested a non-articulating headrest assembly replacement product.During the time of the reported event, the dual articulating headrest assembly was being utilized with a steris 5095 surgical table.The operator manual for the 5095 surgical table states, "warning - pinching hazard: pinch points are created during tabletop articulation.Become familiar with all pinch points prior to operating the table.To avoid serious injury, keep limbs, fingers and other body areas clear of all pinch points when positioning the table.When manually positioning table sections, stay clear of potential pinching hazards.Warning - pinching and tipping hazard: patient injury may result if the operator of this table is not completely familiar with the controls for tabletop articulation and table operation." steris performed in-service training on the proper use and operation of the 5095 surgical table and the dual articulating headrest assembly.No additional issues have been reported.
 
Event or Problem Description
The user facility reported that an employee inadvertently pinched their fingers between the headboard and end rail on their dual articulating headrest assembly when the top tilt function was activated.The employee's fingers were released, and the employee was sent to urgent care.

Brand Name
DUAL ARTICULATING HEADREST ASSEMBLY
Common Device Name
HEADREST
Manufacturer (Section D)
STERIS CORPORATION - MONTGOMERY
2720 gunter park drive east
montgomery AL 36109
Manufacturer (Section G)
STERIS CORPORATION - MONTGOMERY
2720 gunter park drive east
montgomery AL 36109
Manufacturer Contact
daniel davy
5960 heisley road
mentor, OH 44060
4403927453
MDR Report Key15726693
Report Number1043572-2022-00075
Device Sequence Number2872871
Product Code HBM
UDI-Device Identifier00724995195885
UDI-Public00724995195885
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 11/03/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberHead Support
Device Catalogue NumberBF753
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/10/2022
Initial Report FDA Received Date11/04/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown